126 mg/dl. A glucose tolerance test might be indicated to sort that out for now. Clearly...">
Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Another side effect?
Jan 24, 2003

Dear Dr, today I got my lab results: total cholesterol is 204 (I'm on Pravachol 10mg once a day), Lipids 250, LDL 105 HDL 49 and blood sugar 118. I'm on HIV therapy (Fortovase 1000mg twice a day and Norvir 100mg twice a day + Combivir) Am I going to develop diabetes? Are P.I. responsible for that? I don't have a family history of diabetes. It's already difficult to handle the side effect of lipodistrophy...please Doct, what would you suggest??? Thank you Maurizio

Response from Dr. Henry

If that is a fasting level of glucose then your level falls below the threshold for "diabetes" which is > 126 mg/dl. A glucose tolerance test might be indicated to sort that out for now. Clearly there is concern that antiretroviral therapy may lead to some degree of insulin resistance though development of frank diabetes has so far been unusual. Focusing on improved diet and exercise regimes preemptively can have positive health benefits and may be worthwhile to consider as well. KH



Previous
URGH, Sleep, more sleep
Next
Risk vs Benefit

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement